Thyroid Disorders Community
How does this all fit together?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

How does this all fit together?

Related systoms. I was  sweating profusely to the point of dehydration to the point where it was hard to swallow; my sweat smelled like vinegar; itching for no apparent reason ;I fought with my niece, this something I would not dream of doing this was completely out of character for me, I was harsh & lost the relationship. I wasn't taking proper care of my home or myself; I felt tired I'd force myself to take my dog out for a walk this and take care of the cats this caused the sweat to start I had to wipe my face several times to see. I stopped to sweep my car it was hot and sweat started running in my face into eyes, dripping of my nose and running off bottom of my face I was soaked. I looked over at a man that was also cleaning his car no visible sign of sweat. I had some relief on cooler days. I had terrible short term memory problem and was told to see a neurologist. I was so scared.
I went to the doctor for blood work and seen my doctor for results. He said everything looks good, he looked at me puzzled, except your thyroid high. He couldn't figure how I would go from hypo to hyperthyroidism. I mentioned the med change doctor said oh yeh you're right and cut my synthroid down to 50mcg from 75 mcg. I told him I would like to know how these horrible disruptions to my mental and physical health  relate to my Thyroid medication problems. Answer I only know it can cause depress; great!  Also about
I also like to know of any alternative medicine to offset the change in Thyroid levels. This whole episode has me perplexed; I'm scared of it reoccurring. Related systoms. I was  sweating profusely to the point of dehydration to the point where it was hard to swallow; my sweat smelled like vinegar; itching for no apparent reason ;I fought with my niece, this something I would not dream of doing this was completely out of character for me, I was harsh & lost the relationship. I wasn't taking proper care of my home or myself; I felt tired I'd force myself to take my dog out for a walk this and take care of the cats this caused the sweat to start I had to wipe my face several times to see. I stopped to sweep my car it was hot and sweat started running in my face into eyes, dripping of my nose and running off bottom of my face I was soaked. I looked over at a man that was also cleaning his car no visible sign of sweat. I had some relief on cooler days. I had terrible short term memory problem and was told to see a neurologist. I was so scared.
I went to the doctor for blood work and seen my doctor for results. He said everything looks good, he looked at me puzzled, except your thyroid high. He couldn't figure how I would go from hypo to hyperthyroidism. I mentioned the med change doctor said oh yeh you're right and cut my synthroid down to 50mcg from 75 mcg. I told him I would like to know how these horrible disruptions to my mental and physical health  relate to my Thyroid medication problems. Answer I only know it can cause depress; great!  Also about
I also like to know of any alternative medicine to offset the change in Thyroid levels. This whole episode has me perplexed; I'm scared of this happening again. He did know
I was taking Levozyl 75mcg when it was taken off the market It was changed automatically from levozyl 75mcg to synthrroid 75mcg.
So if  Levoxyl 75mcg was replaced by Synthroid 75mcg which pushed my thyroid
from under active to over active Levoxyl 75mcg had to be of very poor quality prior to the recall?  
I was taking Levozyl 75mcg when it was taken off the market It was changed automatically from levozyl 75mcg to synthrroid 75mcg.
So if  Levoxyl 75mcg was replaced by Synthroid 75mcg which pushed my thyroid
from under active to over active Levoxyl 75mcg had to be of very poor quality prior to the recall?  
Some possible nature thyroid stabilizer Bladderwrack and Ashwagandha they are both in study by the FDA and they report no interaction or reports of being harmful. Any thoughts on these.
Jazmine / PA
5 Comments Post a Comment
Blank
Avatar_f_tn
No, Levoxyl had NO quality issues prior to the recall (to retail level only).  The issue involved the smell of the desiccant "pill" that's in the big bottles the pharmacy uses to dispense from.  The company erred on the side of caution in recalling.

That being said, Levoxyl and Synthroid have the exact same active ingredient (T4).  However, each manufacturer uses different fillers, or inactive ingredients, in its tablets.  For some people the fillers can increase or decrease how the meds are absorbed into the blood stream.

So, the change in meds might completely explain your reaction.  In addition, thyroid hormone demand changes throughout our lives.  Adding other meds or supplements, trauma, illness, diet change, exercise change, menopause, aging, just to name a few, can all affect how much we have to take.

Understand that you did not go from "hypo to hyper".  You had hyper symptoms because you were on too much medication.  

So, your doctor has now lowered your Synthroid to 50 mcg, correct?  You may find that that's a little too much of a decrease.  You should follow up 4-6 weeks after the increase with FT3, FT4 and TSH testing.  You may find that you have to be somewhere between the last two doses.

Do you know if you have Hashi's?
Blank
Avatar_m_tn
You sound like an expert. Thank you for taking the time to understand what I was trying to say. You gave me an explanation that helps me understand the disturbances to my mind and body. I had to know why this happened to me. I believe you're right the dose maybe little low. I go back to my doctor for a checkup in November.
I don't know much about FT3 or FT4 but I'm going to do more research so I can fully understand the picture you've painted.   TSH is the blood test used to check my levels.
Hashimoto's disease? I hope not.  I will say I have a new respected for hormones.
                  Thank you again

Blank
Avatar_f_tn
FT3 (FREE T3) and FT4 (FREE T4) are the actual thyroid hormones.  FT4 is made exclusively by your thyroid and is the "storage" form of the thyroid hormones.  It kind of floats around in your blood stream until cells need it.  However, before cells can us it, it must be converted to FT3, the "active" form of the hormones.  That conversion takes place mostly in the liver, but there are lesser sites throughout the body.  

TSH is a pituitary hormone.  It's the pituitary's signal to the thyroid that FT3 and FT4 levels are too low.  So, testing TSH is a very indirect measure of thyroid status.  TSH is, at best, a screening test for asymptomatic individuals; it's not adequate for managing meds.  Many factors, other than thyroid hormone levels, can affect TSH.  It's important to make sure your doctor orders FREE T3 and FREE T4.  There are also tests for total T3 and total T4, which are not nearly as useful and are considered obsolete.  Bear in mind that many people are still symptomatic until FT4 is about midrange and FT3 is upper half of range.

Hashi's is the most prevalent cause, by far, of hypo in the developed world.  While all hypo is treated the same, it's best to know if you have this autoimmune disease or not, since once we have one AI, we're more prone to getting more.  TPOab (thyroid peroxidase antibodies) and TGab (thyroglobulin antibodies) are the two markers for Hashi's.  It's a simple blood test that your doctor should order.

Hormones are potent little compounds!
Blank
Avatar_m_tn
My TSH test on 7/15 showed level 0.21 and this is when my LEVOTHYROXINE was reduced to 50 mcg.
Do you know anything about Bladderwrack a natural treatment for hypothyroidism.
Blank
Avatar_f_tn
TSH simply isn't a good enough test to base meds adjustments on.  If your doctor is only testing TSH, he's flying blind.  Once on thyroid meds, TSH becomes even more unreliable.

I don't know anything about bladderwrack.  You might start a new thread with that in the title so you attract responses from people who might have used it.

If I were you, though, I'd ask my doctor to test for the two antibodies mentioned above for Hashi's.  Early stages of Hashi's can be characterized by swings from hypo to hyper.  If you have Hashi's (there's a good possibility since it's the most prevalent cause of hypo in the developed world), your thyroid is under attack by antibodies, and thyroid hormones are the ONLY replacement.  

Also, your doctor should be testing FT3 and FT4 and not relying on TSH to determine your thyroid status.    
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
22 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
168348_tn?1379360675
Blank
ChitChatNine
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_m_tn
Blank
gimel
MI
Avatar_f_tn
Blank
goolarra
Sisters, OR
657231_tn?1390151580
Blank
rumpled
Northern, NJ